I have been on Elavil, Paxil, and Wellbuterin. I did the best on Paxil. However, everyone reacts to them differently.
Are you starting an anti-depressant?
Post Edited (CaMama) : 4/23/2007 8:23:13 PM (GMT-6)
No worries. I understand.
I was very against starting an anti-depressant, but my doctor convinced me to try them as they are also used as a pain management tool. She also, casually (sneakily?) gave me info on depression. It had a quiz on it and said if you had 3 of the 10 symptoms, you may be depressed and I answered yes to 9 out of 10. I had been in massive chronic and debilitating pain for a good year (with multiple doctors saying I was crazy and nothing was physically wrong with me) at that point, it was a wonder I survived that long w/o the help of an anti-depressant.
Wellbutrin is supposed to be a good one as well.
Good luck and Good to Meet you!
Brenda - I most definitely agree with you......I had the pain first. I was happy as a clam prior the issues. In fact, I went MONTHS trying to stay positive even when I had all these so-called specialists telling me I needed to see a therapist and not them. It was getting harder and harder to stay positive and still not get any relief for the pain. Then, when the doc wanted to try prednisone.....forget it, I went crazy, immediately started gaining weight, was thrown in to a deep depression...and thus began the insanity - and it only took 2 weeks of steroids to do it to me. I must have been a time bomb and it was only a matter of time. The steroids just helped it along in a quicker manner.
Patsy - Welcome! There are quire a few here on HW who are taking Enbrel. If the Enbrel is not helping, you need to get him either on something else, or have some additional meds to help with the pain until the Enbrel takes effect. Many of us have to take multiple medications.
I figured I was "better off dead" for quite some time too (before I started the anti-depressants - which I've been off of for some time) my pain was so debilitating, this was in my mid-20's. HOw long has he had this? I know adjusting to the fact you have something like this that is out of your control is very hard to adjust to. That can't be helping.....but I strongly suggest you get him some help to manage his pain, wheather it is a therapist, a support group, or even medication. You can't help but get depressed or angry at constant pain that bad. I learned that the hard way. Good luck.***
THANK YOU SO MUCH FOR ANSWERING..THIS IS MY FIRST TIME EVER CHATTING--NEW STUFF IS LEARNED EVERY DAY.
My son has been with pain since he was about 9, but doctors always said it was "growing pains"...then about 1 year ago I sent him to Tijuana Mexico to visit a relative who is a doctor and she identified his condition. I then went back to our primary doctor and confronted (yes angrily) about this and questioned how come he never even considered to check for other types of disease...so he has been sick with his back pain, leg pain, arms and legs jerking, not able to sleep at night, ANGER and i do mean anger just after he takes his shot, not able to sleep and all of these are conditions that to me seem to be ignored by dr, even his specialist. I willl contact them and make sure they try to give him something to control his anger and now his voiceing of "death would be better"...
Thank you Brenda, sometimes you forget that what you do has value, and other times you wonder why you keep putting up with )*)*....but he is my son and I want the best for him.
we are setting up an appointment with is doctor and I am PLANNING on going to tell her what I see and why she needs to spend more then 5 minutes with him....i will keep all up to date on what happnes..in the meantime maybe I can get some sleep and pray for his feeling better...
again thanks to all